Alert archive / California / High Wind Watches in 2006

High Wind Watch 8, NWS Los Angeles, CA

November 26, 2006

NWS Los Angeles, CA issued this high wind watch at Nov 26, 2006, 3:09 PM PST. It took effect at Nov 28, 2006, 3:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 26, 2006, 3:09 PM PST (23:09 UTC)
In effect from
Nov 28, 2006, 3:00 PM PST
Expired
Nov 27, 2006, 3:13 AM PST
In force
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Nov 26, 10:15 AM PST, 4 hours 54 minutes earlier.

Area forecast discussion, Nov 26, 10:15 AM PST, 4 hours 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1015 AM PST SUN NOV 26 2006

.SHORT TERM (TODAY-TUESDAY)...SOME MARINE LAYER CLOUDINESS MAINLY
SOUTH OF POINT CONCEPTION. HIGH CLOUDINESS ASSOCIATED WITH THE
SYSTEM SHOULD START STREAMING OVER THE AREA WITHIN THE NEXT SEVERAL
HOURS. LATEST MODEL RUNS AGREE WELL WITH TIMING OF THE
SYSTEM...HOWEVER STRENGTH OF SYSTEM APPEARS TO BE DIMINISHING. BOTH
NAM-WRF AND GFS ARE BACKING OFF ON MOISTURE AND INTENSITY OF THE
SYSTEM. IN GFS...NAM...AND UKMET SOLUTIONS...500 MB TEMPERATURES ARE
BIT WARMER...850 MB MIXING RATIOS HAVE DECREASED...AND SYSTEM STARTS
TO LOSE ITS TILT AS IT MOVES SOUTH OF POINT CONCEPTION. FOR SAKE OF
CONSISTENCY...POPS WILL BE LEFT ALONE...ALTHOUGH POPS MAY BE
OVERDONE FOR SOUTH OF POINT CONCEPTION. AREAS NORTH OF POINT
CONCEPTION WILL DO MUCH BETTER THAN AREAS SOUTH OF POINT CONCEPTION.
SNOW LEVELS ARE OVERDONE TOO...AS SYSTEM IS LOSING SOME OF THE COLD
AIR ASSOCIATED WITH IT. UKMET SEEMS TO BE MOST AGGRESSIVE BRINGING
500 MB TEMPERATURES TO NEAR -23 DEGREES CELSIUS...WHILE NAM AND GFS
ARE WARMER. FORECAST WILL INCREASE SNOW LEVELS SOME IN THE EARLY
HOURS OF THE SYSTEM AND WILL ADD MENTION TO ISOLATED THUNDERSTORMS
OVER WATERS NORTH OF POINT CONCEPTION.

SYSTEM WILL MOVE QUICKLY AND FRONT WILL EXIT AREA BY 10 AM MONDAY.
SOME LINGERING CLOUDINESS AND INSTABILITY SHOWERS SHOULD OCCUR
MONDAY AFTERNOON...BUT OFFSHORE FLOW SHOULD ESTABLISH QUICKLY FOR
TUESDAY. HIGH CONFIDENCE IS PLACED IN OFFSHORE FLOW DEVELOPING AND
STRENGTHENING FOR MIDWEEK. HEADLINES ARE BEING PONDERED FOR TUESDAY
AFTERNOON INTO WEDNESDAY MORNING FOR SANTA BARBARA COUNTY FOR
POSSIBLE SUNDOWNER EVENT. GFS AND NAM STILL INDICATING GOOD THERMAL
AND PRESSURE GRADIENTS.  ALL MODELS INDICATE IMPRESSIVE THICKNESS
PATTERNS FOR THIS EVENT.

.LONG TERM......FROM PREVIOUS DISCUSSION...WIND WILL BE THE NAME OF
THE WEATHER GAME FOR THE REST OF THE FCST PD. WEDNESDAY WILL BE A
TRANSITION DAY FROM N WINDS TO NORTHEAST WINDS THERE MAY BE A FEW
WIND LULLS DURING THIS TRANSITION BUT THE NORTH WIND SECTORS WILL BE
BREEZY MOST OF THE DAY.

THURSDAY CONTINUES TO BE THE DAY OF MAXIMUM INTEREST. A BIG HONKING
1045 MB HIGH BUILDS INTO UTAH. 950MB TEMPS DUMP DOWN TO -1 (PROBABLY
OVERDONE BUT STILL IMPRESSIVE) FROM THE EAST BY 12Z. THE ONLY THING
KEEPING THIS FROM BEING A ONCE IN A TEN YEAR EVENT IS THE LACK OF
UPPER SUPPORT BUT STILL IT WILL BE WINDY OVER ALL NE WIND LOCATIONS.

THE OFFSHORE WINDS CONTINUES TO A LESSER DEGREE FRIDAY AND SATURDAY
BUT WITH THE THERMAL SUPPORT GONE IT WILL ONLY BE BREEZY. TEMPS WILL
MODERATE A COUPLE OF DEGREES BUT IT WILL STILL BE SEVERAL DEGREES
BELOW NORMS.

&&

.AVIATION...VFR CONDS WILL PREVAIL ACROSS MOST OF THE AREA THIS
AFTERNOON...EXCEPT FOR SOME MVFR CLOUDS AROUND KPRB WHICH SHOULD
LINGER THROUGH SUNSET. BY TONIGHT...A FRONTAL SYSTEM WILL BEGIN TO
MOVE SOUTHEAST ACROSS THE DISTRICT. WITH THIS FRONT...EXPECT AN
INCREASE IN CLOUD COVERAGE ACROSS THE AREA THRU 12Z WITH CIGS
GENERALLY BETWEEN 030-050 FOR AREAS NORTH OF POINT CONCEPTION AND
BETWEEN 060-100 FOR OTHER AREAS. LIGHT RAIN WILL BECOME A
POSSIBILITY ACROSS THE CENTRAL COAST WITH MVFR VSBYS AFTER 06Z.

KLAX WILL STAY VFR TODAY WITH A NORMAL SEABREEZE TO 12KT. WITH THE
APPROACH OF THE FRONTAL SYSTEM...CIGS SHOULD MOVE IN OVERNIGHT
BRINGING RAIN TO THE AREA AROUND 15Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...HALL
AVIATION...SMITH/FORWOOD
Hazardous weather outlook, Nov 26, 6:00 AM PST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN NOV 26 2006

CAZ034>041-044>047-051>054-059-087-088-271400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST SUN NOV 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

RAIN WILL BECOME LIKELY THIS EVENING OVER THE CENTRAL COAST AND
CREATE HAZARDOUS DRIVING CONDITIONS...HAZARDOUS WEATHER IS NOT
EXPECTED ELSEWHERE.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

RAIN WILL BE LIKELY MONDAY WITH SNOW ABOVE 5500 FEET CREATING
HAZARDOUS DRIVING CONDITIONS FOR ALL MOTORISTS. WINDY CONDITIONS
WILL OCCUR FROM TUESDAY TO FRIDAY CREATING LOCAL HAZARDS RANGING
FROM FLY DEBRIS TO DIFFICULT DRIVING CONDITIONS.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 3:09 PM PSTWind AdvisoryLOX30 hr

Nearby

High Wind Watches in California, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.